The content on this webpage contains paid/affiliate links. When you click on any of our affiliate link, we/I may get a small compensation at no cost to you. See our affiliate disclosure for more info -----------------------
Last updated on May 20th, 2017 at 10:42 am
Bill Quick ain’t well and is taking a break to rebuild. If you’re using Lipitor or similar cholesterol-controlling medication, you should hit that link.
- I was on Zocor for a couple of years and had none of these problems. Mr. Quick might want to consider switching, and see if it helps.Posted by Sonetka’s Mom on 2008 02 26 at 09:03 AM • permalink
- I’m 60 and I take nothing in the way of these things. I’m a medication vegan.
My quack (a lifelong friend) recently insisted I give three phials of blood and have it tested for various things. Nothing, all good, including the old cholesterol. Apparently there are good and bad versions of this molecule. How much do you drink a day he said. Reply – Four stubbies of heavy and a bottle of red wine. And durries he said. Reply – only a packet a day; but multiply all of that by anything up to three when the cricket or AFL is on. Well you really should cut back a bit he said, but you seem to be going OK.
And so I won’t, until..gasp…until …Posted by Whale Spinor on 2008 02 26 at 09:26 AM • permalink
- Frankly, I’m thinking of ignoring my doctor and adopting a new outlook.
- OT, oh yes, OT –
comment by “formerly Huck Foley” on another thread –
Bah! If I can’t waste my time efficiently, I’ll waste it elsewhere. At least until the nostalgia gets the better of me again.
paco, did you read this comment? This guy sounds:
I’m not sure but this guy does sound like Stoop Davy Dave. Did we or did we not chase after him through 10,000 years via the Tardis?Posted by wronwright on 2008 02 26 at 10:33 AM • permalink
- My readings indicate that unless you have other heart disease risk factors you’re better off not taking statins for the rest of your life.
Also, if you’ve had a heart attack and have high cholesterol, statins work well to reduce the risk of another.
I hope Bill gets better quickly and drops that doctor he’s using.Posted by Some0Seppo on 2008 02 26 at 10:33 AM • permalink
- #9 wronwright: Looks like I missed the fun in the earlier thread!
The DNA tests aren’t back yet, but his hoofprint is a definite match, so I think that’s our boy. I have to confess, though, that his morphing monikers are giving me a headache. I think I’m just going to refer to him as…I dunno…”Pan” until he finally decides on a shorter name that “f/k/a/ Huck Foley”. Oh, and I called our Indian server’s rep. He asks, “Eez Mr. Wronwright poziteef heez computa eez turned on?” You might want to check.
- Get well, Bill!
I have to say, darn near everyone I know who has taken Lipitor has had that mental fog. It made one guy in my office just sit there and stare blankly occasionally…not a good thing in the head trader of a department. We ‘joked’ it was turning him blonde, but jeesh, not good.Posted by Mr. Bingley on 2008 02 26 at 11:23 AM • permalink
- I’ve been on Lipitor for years. Family history of heart problems and the genetic variety of cholesterol in check.
My weight is within norms for my age.
Have had no problems. Not a single one, but of course I have just jinxed my ass, so…:).
My humble suggestion to Bill Quick, is to find a Specialist, as in…Bill, Quick.
Honestly don’t know why he hasn’t been to one, since these problems began.
- The muscle cramps are a common side effect of statins (like Lipitor). I’ve heard about the mental fog issues as well but I haven’t seen any patients with it myself.
I think it’s worth trying a switch from one statin to another, if Lipitor is causing those effects. There are also drugs other than statins that will lower cholesterol though not by as much.
And I agree with your doctor, #11 – the new cutoff levels for cholesterol are ridculously low.
- OH, forgive my bad manners…Hope the best for you Bill.
Second humble suggestion, if you already are IN the care of a Specialist…find another.
There are scads of excellent ones out there, even if it means a travel to Houston, TX, Mayo Clinic, in Minnesota…or Cleveland Clinic, in the city it is named for in OH.
- For one passingly small subset of humanity statins have a most singular side effect; which requires hormone replacement therapy and major surgery.
Speaking of whom, Zoe is visiting people in Alberta Canada and expects to be in the LA area by the end of the week. Unfortunately her laptop is on the fritz, which limits her internet access.
Bill, you get the urge to go shopping and you get weepy at chick flicks, know that you’re not the first to go through this.Posted by mythusmage on 2008 02 26 at 12:11 PM • permalink
- I wish the best for Bill Quick, and sympathize with him mightily. I’ve been on statins for a while now, and have had some of the same symptoms, especially the CRS (Can’t Remember Shit). I did some digging of my own, but my heart issues probably have chained me to statins for life, or until they come up with something better.
- Bill, if your doctor hasn’t heard of statins causing muscle problems, find another one, quick. Makes me wonder if you really do have “Familial Hypercholesterolaemia” (we measure it differently over here) or just a rather high cholesterol. FH is one well documented condition that causes premature heart disease, so if I had it, I’d definitely be on a statin if at all possible (ditto if I suffered angina or had previously a heart attack or stroke). There’s a test to see if your muscle enzymes are elevated. Consider stopping the drug for a period, say 2 months, then restart on a different statin. If the pains go, then return, that’s strong evidence for a drug side effect.
The question of memory problems is a curly one. Everyone gets more forgetful as they age. Stress and sleep deprivation are also common causes. Again, an off then on trial of the drug might help.
There is legitimate doubt about the role of cholesterol in low risk patients. We need more research. It’s unlikely, however, Big Pharma will cough up millions in an attempt to prove their product is not as useful as they claim.
- #8 Paco,
The Philosophical tome you linked to sounds like an excellent companion volume to my favourite book.
- My wife, my father and a good friend all experienced these symptoms while taking statins. They went off them and have never felt better. The nightmares, restless nights, general malaise, all stopped.
These bad side-effects of statins are well-documented—see If you want to feel younger forget your statins in the UK Telegraph, by Dr James LeFanu.Posted by walterplinge on 2008 02 26 at 05:20 PM • permalink
Further details on Steve’s adventures with food are often discussed at the Place of the Hog.
CheersPosted by J.M. Heinrichs on 2008 02 26 at 06:59 PM • permalink
- Ohhh …. fight it, Bill, fight it …
I take Lipitor — 80 mg a day … went onto it after a triple CABG about 5 years ago … never had a cholesterol problem before or after … it’s just “precautionary” according to the cardiologist.
Have noticed my CRAFT moments getting a touch more common, but put that down to age (57). Have muscle and joint pains, but put them down to ditto. Used to sleep like a baby, but no longer—wake 6+ times a night.
Most concerning for me (I work in publishing) is an increasing tendency towards anomia (inability to recall words or names); I sometimes look at someone and where his/her name should be in my mind is just a blank. Several times now, over the past year or two, I have been unable to recall a specific word I wanted … very disturbing.
Maybe I’m just an old fart … has’nt effected my spelilng or grammer yet any way!
- Hi BIWOZ
I don’t have high cholesterol, the only good thing I can boast! I suffer from the inability to recall words or names, especially names. I think “What’s that word….” and it’s sooo annoying.
Juss qitely i thnik its’ affecttng mi spelng dan gramma, not two menshun punkteration.
And I’m not 50… yet.
- I have been on 40 mg of zocor daily for maybe 10 years. Never had any of the symptoms described above, but as I get older, now experiencing CRS, pain in the hip and back, all stuff I chalk up to advancing age.
OTOH my grandmother lived to a ripe old 93 with high cholesterol her entire life. They tried to put her on statins when she was in her 70’s and she didn’t like the way they made her feel, so she stopped them. But with all the heart disease on the male side of the family, I am staying on the zocor.
- A few years ago I would have dismissed all this as crackpot stuff but (for better or worse) not anymore, not since the laughably blatant AGW con.
I’ve sent all this info to me Mum who’s complained of all these symptoms since she was put on Lipitor in the mid 80’s to somehow counteract potential disease from poor liver function (cancer survivor). Fingers crossed I haven’t seeded a course of action that is later regretted…oh well, I’d want to know.
My friend was on some cholesterol reducing drug and she used to go linedancing, she’s in her 70s now. On the drug she couldn’t remember the steps, and had all sorts of problems with her memory and so on.